Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 131, NWS Midland/Odessa, TX

October 14, 2000Eddy County, New Mexico

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Oct 14, 2000, 2:00 AM MDT for Eddy County, New Mexico. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Oct 14, 2000, 2:00 AM MDT (08:00 UTC)
Expired
Oct 14, 2000, 2:45 AM MDT
In force
45 min
Issued by
NWS Midland/Odessa, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Eddy County, NM

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 8.0 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2000-10-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 512 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2000-10-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
512 J/kg
Mixed-layer CIN
-184 J/kg
Mixed-layer LCL
1581 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMAF 140802
SVRMAF
NMC015-140845-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
200 AM MDT SAT OCT 14 2000

THE MIDLAND-ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EDDY COUNTY IN NEW MEXICO

* UNTIL 245 AM MDT

* AT 152 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A  
  SEVERE THUNDERSTORM 10 MILES SOUTH OF SEVEN RIVERS...MOVING EAST   
  NORTHEAST AT 20 MPH.

* SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...                
  DAYTON...LAKEWOOD...AVALON...CARLSBAD...AND US HIGHWAY 285 NORTH   
  OF CARLSBAD.

HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN
THE WARNED AREA.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS INl
EXCESS OF 57 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

LAT...LON 3248 10463 3221 10445 3242 10380 3294 10420

SMALLCOMB/PV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 14, 2:00 AM MDT, 0 minutes earlier.

Area forecast discussion, Oct 14, 2:00 AM MDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
300 AM CDT SAT OCT 14 2000

BUSY NIGHT ACROSS CWA W/ONGOING CONVECTION...SOME LIKELY SEVERE...
ESPECIALLY NEAR KCNM...AS PIECES OF ENERGY MOVE E-NE THROUGH CWA.
W/VILS UPWARD OF 64 KG/M2 ON CELL NEAR KCNM...DIMES ARE PROBABLE...
ALONG WITH HEAVY RAINFALL AND LOCALIZED FLOODING.  W/ONE WAVE JUST
OFF THE CA COAST AS PER WATER VAPOR IMAGERY...AND ONE S OF BAJA MOVG
UP THRU THE FLOW...WILL NOT MESS W/POPS MUCH.  THINK CLOUDS WILL
HANG AROUND A BIT LONGER TODAY IN LIEU OF MOIST PBL...CURRENT
SITUATION...AND SYSTEMS UPSTREAM.  TEMPS SHOULD HIT ABOUT 80
AREAWIDE W/LITTLE SPATIAL VARIATION W/CLOUD COVER...AND DROP A FEW
DEGREES SUNDAY AS THICKNESSES LOWER W/APPROACH OF CA SHORTWAVE.
NO CHANGES TO THE EXTENDED.

THE PRELIMINARY GUIDANCE BELOW IS FOR COORDINATION PURPOSES ONLY.
OFFICIAL FORECASTS ARE CONTAINED WITHIN THE WEST TEXAS/SOUTHEASTERN
NEW MEXICO ZONE FORECAST.

MAF  78/59/73/55    3542
LSA  77/57/75/54    3532
E41  79/58/75/55    3542
6R6  80/64/76/60    2442
MRF  71/51/70/48    4332
CNM  73/55/73/51    4432

.MAF...
TX...NONE.
NM...NONE.

44

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 14, 2:42 AM MDTSevere Thunderstorm WarningMAFEddy, Lea48 min
Oct 14, 4:47 PM MDTSevere Thunderstorm WarningMAFLea28 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.